# SDR CHIR2017120300000

- Difficulty date: December 3, 2017
- Submitted: March 13, 2019
- Operation: Air carrier
- Aircraft: N246CH
- Make and model: Boeing 234
- Aircraft serial: MJ017
- Aircraft time: 16,889 hours
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Housing
- Condition: Cracked
- Location: Gearbox
- Component: Combining Trans, Boeing
- Component part number: 234D52005
- Stage of operation: DE
- How discovered: O
- Nature of condition: K
- Precautionary procedure: B

## Discrepancy

SUPPLEMENTAL INFORMATION TO CHIR20171203 AND WILL REQUIRE FURTHER PROCESSING BY THE SDR/SIT QUALITY CONTROL GROUP REFERENCING A TELECON ON 3/12/2019. DISASSEMBLY OF COMBINING GEARBOX REVEALED THAT IN ADDITION TO BROKEN CONNECTOR, THE GEARBOX AND PINION GEAR SUPPORT HOUSINGS WERE CRACKED. THESE ITEMS WERE SENT TO THE MATERIALS ENGINEERING LABORATORY FOR EVALUATION. THIS LABORATORY REPORT,#18-034,IS ON FILE WITH CHIR823C. FRACTOGRAPHIC EVALUATION REVEALED THAT ALL CRACKS INITIATED AND PROPAGATED BY A FATIGUE MECHANISM.
